| Model Number |
PCF-H190TI |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the colonovideoscope tested positive for an unexpected contamination.This issue occurred during reprocessing.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
Correction of the initial report.The user provided third-party culture tests were as follows: sampling date: (b)(6) 2024.Sampling from: all channels.Cfu:>100colony forming units (cfu)/endoscope.Bacterial identification: pseudomonas aeruginosa,klebsiella sp,klebsiella pneumoniae.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024.Sampling from: all channels.Cfu: 1 colony forming units (cfu)/endoscope.Bacterial identification: enterobacter aerogenes.Sampling date: (b)(6) 2024.Sampling from: biopsy channel.Cfu:< 1cfu/endoscope.Bacterial identification: n/a.Sampling date: (b)(6) 2024.Sampling from: suction channel.Cfu:< 1cfu/endoscope.Bacterial identification: n/a.Sampling date: (b)(6) 2024.Sampling from: a/w-channel.Cfu: 1cfu/endoscope.Bacterial identification: bacillaceae.Sampling date: (b)(6) 2024.Sampling from: auxiliary water channel.Cfu:<1cfu/endoscope.Bacterial identification: n/a.Sampling date: (b)(6) 2024.Sampling from: all channels.Cfu: 1cfu/endoscope.Bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: ifu warns against incorrect reprocessing with the statement "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.